• ChrisDee's Avatar

    ChrisDee posted an update

    Thank you all for the information. It really helps. I have a wonderful oncologist and his nurse coordinator is wonderful too. I start tomorrow and I'm so nervous. I'm a nervous person anyway. :-) I'm already on Zoloft so he bumped it up and added ativan for my severe anxiety. I can't believe my emotions...I have no contol over them. I cry at the drop of a hat. Thankfully, I have a wonderful husband, Mother, church and family. I should have contacted a support group from the beginning but being a typical midwest lutheran I figured I could handle it myself. :-) As you can see, when I feel good I'm very chatty but I have a million things to get done before tomorrow. I've made lists and schedules for my husband but he has no organizational skills what so ever and he really doesn't care if the clean clothes get folded and put away in the correct drawers, etc. I just have to learn to let go this first month.
    Thanks again,
    ChrisDee

  • ChrisDee's Avatar

    ChrisDee wrote on GregP_WN's wall

    Thanks for your response. You seem to be a very helpful person here on the board. Thank you. It really helps to know people read your post and respond.
    Thanks again,
    ChrisDee

    1 Comment
    • GregP_WN's Avatar
      GregP_WN

      Anytime Chris, I don't have all the answers by far, but there are a lot of great people here that have a lot more answers, and support. Please post anytime you need anything!
      We are glad to have you here.

      Greg P

      over 4 years ago
  • ChrisDee's Avatar

    ChrisDee wrote on Mindy91's wall

    Thanks for the information Mindy. It's very helpful. I hope you are doing well. Thanks again.
    ChrisDee

  • ChrisDee's Avatar

    ChrisDee started following

    Question: Interferon Therapy

  • ChrisDee's Avatar

    ChrisDee asked a questionSkin Cancer - Melanoma

    Interferon Therapy

    • Mindy91's Avatar
      Mindy91

      I was diagnosed a year ago with stage IIIB Melanoma and went through interferon. Don't plan to do much during the first month or daily treatments. I had all the side effects including migraine headaches. My oncologist also prescribed zofran and phenegren. I would alternate taking these drugs every 2hrs. When you move to the injections it gets better or I should say the side effects aren't as intense. My oncologist also prescribed zoloft at this point to help with depression since it's a long process and interferon can cause depression. I had to stop interferon after four months because my liver enzymes went through the roof and I was hospitalized for high dosages of steriods. Just be honest with your oncologist and nurses about how you are feeling. Don't be a hero!!! Feel free to ask any questions as you and your family go through this process!!!

      over 4 years ago
    • daca1964's Avatar
      daca1964

      I was diagnosed with Stage IIIb melanoma in 2009 had two surgeries and did the year long interferon treatment, It was rough but not all people get all the side effects. I was lucky I got all of them lol but survived it. I took one month off I was very depressed and they gave me a break for one month and went back on with a lower dose. It wasn't easy but if you health and they say you a good fit go for it what do you have to lose right. You will take a year off from your life to gain it so do what the doctors say and trust in your oncologist and talk to people who have went trough it helps. Check in your area if there is a support group you can join also that helped me out to. You may not find anybody that has the same cancer but their stories are all related in some aspect. Good luck and let me know how you make out.

      Deb

      over 4 years ago
    • StrongSteph's Avatar
      StrongSteph

      Hello ChrisDee, I have had 25 doses of interferon. It was a part of a huge regimen of drugs that I took so, it is hard for me to isolate the side effects. With any of the drugs, I think it is important to visual the drug as a pacman, eating the cancer and killing it! (I read that some where). I think a big side effect of interferon is depression, as if cancer were not stressful all alone!! Anyhow, think about the stupid cancer dying and moving on!! YOU CAN DO IT!! :)

      over 4 years ago
  • ChrisDee's Avatar